MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71420816
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during tka surgery, when placing the definitive implants, the gii ps insert sz 3-4 9mm did not fit in the tibial base, which made it not fit well.It was tried several times, the surface was cleaned and it was tried in several ways to place it, without success.Therefore after several minutes it was decided to use another implant of the same reference which worked and fit perfectly on the first try.Patient's health condition is stable.The procedure was completed with a less than 30 mins delay using a smith and nephew back-up device.No other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device does not confirm the stated failure mode.The returned device has damage among the base, more than likely from attempted insertion.A dimensional inspection was attempted, but the device was too damaged from the attempted insertion to obtain accurate measurements.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.The contribution of the device to the reported event could not be corroborated.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PS INSERT SZ 3-4 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks road
memphis, TN 38116
5123913905
MDR Report Key11683569
Report Number1020279-2021-03120
Device Sequence Number3097656
Product Code JWH
UDI-Device Identifier03596010209573
UDI-Public03596010209573
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420816
Device Catalogue Number71420816
Device Lot NumberJ2009953
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer07/08/2021
04/13/2022
Initial Report FDA Received Date04/18/2021
Supplement Report FDA Received Date07/09/2021
04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight78 KG